translation agency

Miscellaneous News
High-dose multivitamins have no benefit for people starting HIV treatment but cause serious liver disturbances
<p>Michael Carter</p>
October 17, 2012

Taking high-dose multivitamins has no health benefits for people starting antiretroviral therapy, but causes serious disturbances in liver function, according to the results of a large randomised trial published in the Journal of the American Medical Association.

The study was stopped early after interim results showed that high-dose multivitamins were associated with a more than fivefold increase in ALT levels, a key marker of liver function. The interim results also showed that multivitamins did not reduce the risk of HIV disease progression; nor did they improve CD4 cell count or viral load.

For the full article, please see: http://www.aidsmap.com/High-dose-multivitamins-have-no-benefit-for-people-starting-HIV-treatment-but-cause-serious-liver-disturbances/page/2541349/



www.aegis.org